Treatment with Medications

Treatment with Medications


Understanding Your Medication


Medications are often prescribed to reduce risks for blood clots that can lead to stroke. Additional drugs may be prescribed to control heart rate and rhythm in the AFibpatient. These medications may also be used in conjunction with other treatments. You can benefit from learning what to expect from the medications that are prescribed for you.

Know Your Treatment Goals


Know your treatment and medication goals, possible options, and how to reduce your risk. Learn more about the goals.

What Are The Treatment Guidelines for Atrial Fibrillation?


Medical guidelines are written by a panel of experts to document the science that helps healthcare providers choose the right treatments. Here’s a simplified version of the atrial fibrillation guidelines, which were written by a panel of experts who reviewed the science guiding treatment decisions for AFib patients.

Understanding AFib Medications And Why They Are Helpful


Atrial Fibrillation Medications may include blood thinners, heart rate controlling medications, and heart rhythm controlling medications.

The Importance of Medication Adherence


If you have been prescribed heart medications, taking and tracking your medications is one of the best things you can do for your health.

Newer Oral Anticoagulant Medications


In recent years, some new medications, called “non-VKA* (or new or novel) oral anticoagulant” (NOAC) medications have been made available by prescription and have been shown to effectively reduce the risk of stroke caused by atrial fibrillation.

Your Medication Questions Answered


We collected questions from our community and brought the most-asked questions to some of our nation’s leading atrial fibrillation thought leaders.

Recent Discussions From The Providers Office Forum
Spencer avatar

OK.  Now, I didn't do it not to say that I didn't think it... but my cardiac doc broke his should.  Remember this doc - yelled at me when asking about other options, performed a cardioversion on me after I told him that I didn't approve one, and cooed about how intelligent and talented he was after my last ablation and then I had a heart attack 3 days later.  Well - he is out.  My ablation was moved from 4 Apr to 5 Apr and I have a new doc.  But, I will not be allowed to meet with this doc until I am on the OR table. I tried to get some info but since this is all military, there is zero records online.  The doc could have multiple malpractice claims against him, or have terrible success with ablations.  I don't know.  I only know that he is a doc and that is about it.  

So I will be operated on for cardiac surgery by someone that I don't know and won't meet until the moment before I am put under.  I have gotten worse from every single operation in this clinic and my symtpoms have gone from annoyance to debilitating and life threathening.  I can't back out as my VA benefits could be denied because I am not doing what is being perscribed.  So I's @@#$@ again.  Par for the course.

Spencer

Waiting for my Sunrise

Blkat131 avatar

Hello all,


I was recently diagnosed with afib/rvr, and my doctor ordered a pocket ecg for one month. I am not taking any drugs for this condition, as I could not tolerate them, not because I didn't want to. Anyhow the cardiologist office just called and gave me an appointment on Tuesday due to an alert they received overnight from my monitor, but did not tell me what it was specifically. Does anyone here have experience with these monitors or know why an alert would be generated?  I had a short spike in hr up to about 130 which quickly resolved, and later woke in the middle of the night with my heart thumping like crazy, not high rate but very irregular. Now of course Im even more anxious than I was, waiting for a call back from a nurse. Thanks for any insights.

 

cowlady1 avatar

I am interested in knowing how many of you are seeing an EP rather than a cardiologist...I have been in SNR since my diagnosis in early November.  Cardiologist never put me on a monitor and I found him to be dismissive and distracted.  If episodes were caused by holiday heart syndrome (which are his thoughts) does this mean I will be on drugs forever? 

Back to top